Alert archive / California / Wind Advisories in 2016

Wind Advisory 48, NWS Los Angeles, CA

June 6, 2016

NWS Los Angeles, CA issued this wind advisory at Jun 6, 2016, 9:16 PM PDT. It took effect at Jun 6, 2016, 10:00 PM PDT. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Jun 6, 2016, 9:16 PM PDT (04:16 UTC)
In effect from
Jun 6, 2016, 10:00 PM PDT
Expired
Jun 7, 2016, 8:22 AM PDT
In force
10 hr
Issued by
NWS Los Angeles, CA

The text

As transmitted.

828 
WWUS76 KLOX 070416
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
916 PM PDT MON JUN 6 2016

CAZ053-054-071230-
/O.NEW.KLOX.WI.Y.0048.160607T0500Z-160607T1700Z/
VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON...
MOUNT WILSON...SANDBERG
916 PM PDT MON JUN 6 2016

...WIND ADVISORY IN EFFECT UNTIL 10 AM PDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
WIND ADVISORY FOR THE LOS ANGELES AND VENTURA COUNTY MOUNTAINS.
THIS ADVISORY IS IN EFFECT UNTIL 10 AM PDT TUESDAY.

* WINDS...NORTHWEST WINDS WILL INCREASE TO 20 TO 30 MPH WITH GUSTS
  TO 45 MPH LATE TONIGHT AND CONTINUE THROUGH LATE TUESDAY
  MORNING. LOCAL WINDS GUSTS UP TO 50 MPH ARE POSSIBLE ACROSS
  FAVORED PEAKS. THE STRONGEST WINDS WILL OCCUR THROUGH THE
  INTERESTATE 5 CORRIDOR.

* IMPACTS...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY
  FOR DRIVERS OF HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY
CROSS WINDS.

&&

$$

HALL
2 follow-up statements
057 
WWUS76 KLOX 071316
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
616 AM PDT TUE JUN 7 2016

CAZ053-054-071700-
/O.CON.KLOX.WI.Y.0048.000000T0000Z-160607T1700Z/
VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON...
MOUNT WILSON...SANDBERG
616 AM PDT TUE JUN 7 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PDT THIS MORNING...

* WINDS...NORTHWEST WINDS WILL INCREASE TO 20 TO 30 MPH WITH GUSTS
  TO 45 MPH THROUGH LATE THIS MORNING. LOCAL WINDS GUSTS UP TO 50
  MPH ARE POSSIBLE ACROSS FAVORED PEAKS. THE STRONGEST WINDS WILL
  OCCUR THROUGH THE INTERSTATE 5 CORRIDOR.

* IMPACTS...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY 
  FOR DRIVERS OF HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY
CROSS WINDS.

&&

$$
411 
WWUS76 KLOX 071522
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
822 AM PDT TUE JUN 7 2016


CAZ053-054-071630-
/O.CAN.KLOX.WI.Y.0048.000000T0000Z-160607T1700Z/
VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON...
MOUNT WILSON...SANDBERG
822 AM PDT TUE JUN 7 2016

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS CANCELLED
THE WIND ADVISORY. 

WINDS HAVE DECREASED BELOW ADVISORY LEVELS. LOCAL GUSTS TO 35 MPH
ARE POSSIBLE AROUND THE INTERSTATE 5 CORRIDOR THIS MORNING.

$$

MW

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Jun 6, 5:19 PM PDT, 3 hours 57 minutes earlier.

Area forecast discussion, Jun 6, 5:19 PM PDT, 3 hours 57 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
519 PM PDT MON JUN 6 2016

.SYNOPSIS...

A high pressure system will build in by midweek with peak
temperatures on Wednesday. A persistant coastal marine layer will
hug the coast through Wednesday, then the marine layer should
deepen and expand from Thursday into the weekend as a low
pressure system arrives and sends temperatures to seasonal normals
by the weekend. Monday may have a warmup in high pressure.

&&

.SHORT TERM...(TDY-THU)

The marine layer has jumped up to around 2500 ft this afternoon
thanks to the Catalina Eddy. Latest visible satellite imagery
indicated mostly clear skies away from coastal areas with a few
high clouds moving through the region. The marine layer inversion
was quite strong and although low clouds have scoured out of the
valleys,low clouds will likely linger across most immediate
coastal areas except L.A. county.  Temps were between 3-10
degrees cooler today across valley locations due to the deeper
marine layer influence. There will continue to be strong onshore
gradients likely peaking around +9 mb this afternoon so expect
gusty afternoon winds across portions of the Antelope Valley, with
the strongest gusts around 45 mph around Lake Palmdale and
adjacent foothills. Most areas in the AV will not experience these
types of wind gusts so will not be issuing a wind advisory today.

Synoptically, a weak upper low has moved over NE Nevada today. An
upper lvl ridge will begin to build in across southern California
from the SW Tuesday. The upper ridge will continue to strengthen
through Wednesday with heights rising to around 591 DM. This will
allow the marine layer to shallow up each successive day through
Wednesday. The inversion should be around 1200 to 1500 ft Tuesday
morning which will still be high enough to allow another night of
low clouds and patchy dense fog to filter into the coastal
valleys late tonight into Tuesday morning. High temps will be a
few degrees warmer across most valley locations with continued hot
conditions across the interior areas like Antelope Valley where
some triple digit temps will occur. Expect low clouds to scour
out a little faster across the valleys...but still should be some
lingering low clouds across coastal areas into the early
afternoon and with some immediate coastal areas remaining cloudy
most of the afternoon. High temps will remain quite pleasant along
coastal areas tomorrow.

By Wednesday the upper ridge will be at it's strongest at 592 dm. The
marine layer should squash down to around 800-1000 ft deep which
will keep most of the coastal valleys clear...except possibly some
patchy dense fog for a portion of the San Gabriel Valley and Santa
Ynez Valley. With the marine layer inversion even stronger,it will
be tough to get clearing along the immediate coastal areas once
again...which is typical of the June Gloom. Expect 4-8 degrees of
warming across most valley locations ranging from the mid 80s to
lower 90s. The Antelope Valley will remain hot with highs in the
low triple digits and as high as 105 degrees around Saddleback
Butte.

.LONG TERM...(FRI-MON)

The GFS and ECMWF models continue to be in fairly good agreement
showing the ridge breaking down Thu followed by a deepening trough
over the area through early Sunday. High Temps will drop 3-5
degrees each day through Friday for areas away from the
coast...then more gradual cooling with temps back to near normal
levels by the weekend. The marine layer will push well into the
valleys each night with clearing to near the coast each afternoon.
The Santa Clarita Valley might only be affected with patchy fog
and low clouds Friday night and Saturday night into the early
morning hours.

&&

.AVIATION...07/0000Z.

At 00Z, the marine layer depth was around 1300 feet deep. The top
of the inversion was located around 4200 feet with a temperature
around 23 degrees Celsius.

North of Point Conception...IFR to MVFR conditions will spread
into coastal and coastal valley terminals thorugh 08Z, then
deteriorate to LIFR conditions through 10Z. There is a chance of
VLIFR conditions between 08Z and 15Z. Conditions should improve
between 15Z and 17Z. VFR conditions should develop at coastal
terminals around 18Z.

South of Point Conception...MVFR conditions will spread into
coastal terminals through 08Z. There is a chance of IFR
conditions between 05Z and 14Z, especially for the valley
terminals. Conditions should improve between 15Z and 18Z. There
is a chance that coastal terminals could struggle to clear again
on Tuesday, especially KOXR and KSBA.

KLAX...MVFR conditions will spread into KLAX between 03Z and 05Z.
There is a 30 percent chance of IFR conditions between 05Z and
10Z. Conditions should improve between 15Z and 18Z. VFR conditions
should develop between 18Z and 20Z.

KBUR...Moderate to high confidence in IFR to MVFR conditions
returning to KBUR after 08Z. There is a 60 percent chance of IFR
conditions between 09Z and 13Z. MVFR conditions should become
prevalent between 13Z and 14Z. VFR conditions should redevelop
around 17Z.

&&

.MARINE...06/500 PM.

For the Outer Waters, a Small Craft Advisory has been added for
the waters from Point Sal to Santa Cruz Island through 3 AM
tonight. Across the remaining outer waters, there is a 30 percent
chance of Small Craft Advisory conditions this afternoon and
evening. Small Craft Advisory conditions are likely across the
outer waters Tuesday afternoon through Friday.

For the Inner Waters, there is a 30 percent chance of Small Craft
Advisory conditions this evening across the western Santa Barbara
Channel, and again on Tuesday and Wednesday evenings. There is a
40 percent chance of Small Craft Advisory across the northern
inner waters.

&&

.LOX WATCHES/WARNINGS/ADVISORIES...
CA...NONE.
PZ...Small Craft Advisory in effect until 3 AM PDT Tuesday For
      zone 673. (See LAXMWWLOX).

&&

PUBLIC...CK
AVIATION...Hall
MARINE...Hall
SYNOPSIS...Seto/Hall

weather.gov/losangeles

The office that day

Everything else NWS Los Angeles, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 7, 2:15 AM PDTSmall Craft AdvisoryLOX37 hr

Nearby

Wind Advisories in California, 2016Every wind advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.